Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 1, NWS Hastings, NE

January 7, 200724 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Jan 7, 2007, 3:29 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Jan 7, 2007, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 3:29 AM CST (09:29 UTC)
In effect from
Jan 7, 2007, 9:00 AM CST
Expired
Jan 7, 2007, 2:58 PM CST
In force
6 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2155 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 070929
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
329 AM CST SUN JAN 7 2007

KSZ005-006-NEZ039>041-046>049-060>063-072>075-082>085-071730-
/O.NEW.KGID.WI.Y.0001.070107T1500Z-070107T2200Z/
/O.CON.KGID.HW.A.0001.070108T1400Z-070109T0000Z/
PHILLIPS-SMITH-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-
HARLAN-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...ORD...
GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...
OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD
329 AM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY AFTERNOON. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE BY MID MORNING TO 25 TO
35 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL DECREASE TO 20 TO 30
MPH THIS AFTERNOON.

THE WINDS WILL INCREASE MONDAY MORNING TO 25 TO 35 MPH WITH GUSTS
TO 45 MPH. BY AFTERNOON WINDS ARE EXPECTED TO NEAR 40 MPH WITH
GUSTS AS HIGH AS 60 MPH. THE STRONG WINDS BOTH TODAY AND MONDAY
MAY AGGRAVATE OR WORSEN THE ONGOING POWER OUTAGES ACROSS THE
REGION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ017-018-071730-
/O.NEW.KGID.WI.Y.0001.070107T1500Z-070107T2200Z/
ROOKS-OSBORNE-
INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...OSBORNE
329 AM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE BY MID MORNING TO 25 TO
35 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL DECREASE TO 20 TO 30
MPH THIS AFTERNOON. THE STRONG WINDS MAY AGGRAVATE OR WORSEN THE
ONGOING POWER OUTAGES ACROSS THE REGION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ007-NEZ064-076-077-086-087-071730-
/O.CON.KGID.HW.A.0001.070108T1400Z-070109T0000Z/
JEWELL-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...YORK...CLAY CENTER...GENEVA...
SUPERIOR...NELSON...HEBRON
329 AM CST SUN JAN 7 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

NORTHWEST WINDS WILL INCREASE TO NEAR 40 MPH ON MONDAY WITH GUSTS
TO NEAR 60 MPH. THE STRONG WINDS MAY AGGRAVATE OR WORSEN
THE ONGOING POWER OUTAGES ACROSS THE REGION. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
3 follow-up statements
000 
WWUS73 KGID 071634
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1034 AM CST SUN JAN 7 2007

KSZ005-006-NEZ039>041-046>049-060>063-072>075-082>085-080100-
/O.CON.KGID.WI.Y.0001.000000T0000Z-070107T2200Z/
/O.CON.KGID.HW.A.0001.070108T1400Z-070109T0000Z/
PHILLIPS-SMITH-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-
HARLAN-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...ORD...
GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...
OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD
1034 AM CST SUN JAN 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.
A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS AFTERNOON.
GUSTS TO 45 MPH ARE LIKELY. WINDS WILL DIMINISH BELOW ADVISORY
CRITERIA EARLY SUNDAY EVENING.

ON MONDAY...WINDS WILL INCREASE MORNING TO 25 TO 35 MPH WITH
GUSTS TO 45 MPH IN THE MORNING. BY AFTERNOON...WINDS ARE EXPECTED
TO NEAR 40 MPH WITH GUSTS AS HIGH AS 60 MPH. THE STRONG WINDS BOTH
TODAY AND MONDAY MAY AGGRAVATE OR WORSEN THE ONGOING POWER OUTAGES
ACROSS THE REGION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. 

$$

KSZ017-018-072200-
/O.CON.KGID.WI.Y.0001.000000T0000Z-070107T2200Z/
ROOKS-OSBORNE-
INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...OSBORNE
1034 AM CST SUN JAN 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS AFTERNOON.
GUSTS TO 45 MPH ARE LIKELY. THE WIND WILL DIMINISH BELOW ADVISORY
CRITERIA EARLY SUNDAY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ007-NEZ064-076-077-086-087-080100-
/O.CON.KGID.HW.A.0001.070108T1400Z-070109T0000Z/
JEWELL-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...YORK...CLAY CENTER...GENEVA...
SUPERIOR...NELSON...HEBRON
1034 AM CST SUN JAN 7 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

WINDS WILL INCREASE MONDAY MORNING...AND REACH SPEEDS OF 40 MPH
BY AFTERNOON. GUSTS TO 60 MPH ARE POSSIBLE MONDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KGID 071744
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1144 AM CST SUN JAN 7 2007

KSZ007-NEZ064-076-077-086-087-080100-
/O.EXA.KGID.WI.Y.0001.000000T0000Z-070107T2200Z/
/O.CON.KGID.HW.A.0001.070108T1400Z-070109T0000Z/
JEWELL-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...YORK...CLAY CENTER...GENEVA...
SUPERIOR...NELSON...HEBRON
1144 AM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A
HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS
AFTERNOON. GUSTS TO 45 MPH ARE LIKELY. WINDS WILL DIMINISH BELOW
ADVISORY CRITERIA BY EARLY SUNDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

KSZ019-072200-
/O.EXA.KGID.WI.Y.0001.000000T0000Z-070107T2200Z/
MITCHELL-
INCLUDING THE CITY OF...BELOIT
1144 AM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS
AFTERNOON. GUSTS TO 45 MPH ARE LIKELY. WINDS WILL DIMINISH BELOW
ADVISORY CRITERIA EARLY SUNDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.

$$

KSZ005-006-NEZ039>041-046>049-060>063-072>075-082>085-080100-
/O.CON.KGID.WI.Y.0001.000000T0000Z-070107T2200Z/
/O.CON.KGID.HW.A.0001.070108T1400Z-070109T0000Z/
PHILLIPS-SMITH-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-
HARLAN-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...ORD...
GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...
OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD
1144 AM CST SUN JAN 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.
A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS
AFTERNOON. GUSTS TO 45 MPH ARE LIKELY. THE WINDS WILL DIMINISH
FROM WEST TO EAST LATE THIS AFTERNOON TO BELOW ADVISORY CRITERIA. 

ON MONDAY...WINDS WILL INCREASE IN THE MORNING TO 25 TO 35 MPH
WITH GUSTS TO 45 MPH. BY AFTERNOON...WINDS ARE EXPECTED TO NEAR
40 MPH WITH GUSTS AS HIGH AS 60 MPH. THE STRONG WINDS BOTH TODAY
AND MONDAY MAY AGGRAVATE OR WORSEN THE ONGOING POWER OUTAGES
ACROSS THE REGION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.

$$

KSZ017-018-072200-
/O.CON.KGID.WI.Y.0001.000000T0000Z-070107T2200Z/
ROOKS-OSBORNE-
INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...OSBORNE
1144 AM CST SUN JAN 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS
AFTERNOON. GUSTS TO 45 MPH ARE LIKELY. THE WIND WILL DIMINISH
BELOW ADVISORY CRITERIA EARLY SUNDAY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 072058
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
258 PM CST SUN JAN 7 2007

NEZ039>041-046>049-060>064-080500-
/O.CAN.KGID.WI.Y.0001.000000T0000Z-070107T2200Z/
/O.UPG.KGID.HW.A.0001.070108T1400Z-070109T0000Z/
/O.NEW.KGID.HW.W.0001.070108T1400Z-070109T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK
258 PM CST SUN JAN 7 2007

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM CST MONDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY. THE
WIND ADVISORY HAS BEEN CANCELLED FOR SUNDAY AFTERNOON. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

NORTHWEST WINDS WILL INCREASE AGAIN ON MONDAY. INITIALLY...WINDS 
OF 25 TO 35 MPH ARE LIKELY IN THE MORNING...BUT NORTHWEST WINDS
SUSTAINED NEAR 40 MPH ARE EXPECTED IN THE AFTERNOON. WINDS GUSTS
IN EXCESS OF 55 MPH ARE POSSIBLE. 

SUCH STRONG WINDS COULD CAUSE MINOR DAMAGE...ESPECIALLY TO TREES
AND POWER LINES WEAKENED BY THE RECENT ICE STORM IN PARTS OF THE
WARNING AREA. POWER RECOVERY EFFORTS WILL BE SIGNIFICANTLY
HAMPERED AND SOME POWER OUTAGES MAY OCCUR.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KSZ005>007-NEZ072>077-082>087-080500-
/O.CAN.KGID.WI.Y.0001.000000T0000Z-070107T2200Z/
/O.UPG.KGID.HW.A.0001.070108T1400Z-070109T0000Z/
/O.NEW.KGID.WI.Y.0002.070108T1400Z-070109T0000Z/
PHILLIPS-SMITH-JEWELL-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
258 PM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST MONDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY. THE
WIND ADVISORY HAS BEEN CANCELLED FOR SUNDAY AFTERNOON. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.

NORTHWEST WINDS WILL INCREASE THROUGHOUT THE DAY MONDAY. LOOK FOR
SPEEDS OF 25 TO 35 MPH BY MIDDAY...WITH GUSTS TO 50 MPH POSSIBLE
AT TIMES. 

THERE ARE STILL SOME LOCATIONS WITHIN THE ADVISORY AREA WHICH MAY BE
EXPERIENCING POWER OUTAGES OR POWER INTERRUPTIONS. SUCH STRONG
WINDS WILL HAMPER RECOVERY EFFORTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ017>019-080500-
/O.CAN.KGID.WI.Y.0001.000000T0000Z-070107T2200Z/
/O.NEW.KGID.WI.Y.0002.070108T1400Z-070109T0000Z/
ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...OSBORNE...
BELOIT
258 PM CST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST MONDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY. THE
WIND ADVISORY HAS BEEN CANCELLED FOR SUNDAY AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
MONDAY. THE STRONGEST WINDS WILL OCCUR FROM NOON THROUGH 6 PM.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 7, 2:54 AM CST, 35 minutes earlier.

Area forecast discussion, Jan 7, 2:54 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
254 AM CST SUN JAN 7 2007

.DISCUSSION...MAIN PROBLEM OVER THE NEXT COUPLE OF DAYS WILL BE
WINDS.  EARLY MORNING 11-3.9 MICRON SATELLITE IMAGERY SHOWS PARTLY
TO MOSTLY CLOUDY SKIES STRETCHING ACROSS MUCH OF NEBRASKA INTO
WESTERN KANSAS.  SURFACE OBSERVATIONS THIS MORNING INDICATE THE
COLDEST TEMPERATURES AGAIN RESIDE IN THE SNOWPACK OF WESTERN
NEBRASKA...WHILE SUSTAINED WINDS OF CLOSE TO 30 MPH ARE BEING
REPORTED IN PORTIONS OF THE NEBRASKA PANHANDLE.

00Z NAM/GFS ARE IN RELATIVE AGREEMENT TODAY.  A CLIPPER TYPE SYSTEM
WILL CONTINUE TO PUSH ACROSS THE CENTRAL PLAINS BRINGING COLDER AIR
AND GUSTY NORTHWEST WINDS.  THE MAIN ISSUE TODAY IS WHETHER OR NOT
WIND SPEEDS WILL REACH ADVISORY LEVELS ACROSS THE FORECAST AREA.
LOW LEVEL LAPSE RATES ARE RATHER STEEP BY 15Z THIS MORNING...AND
ONLY GET STEEPER INTO THE EARLY AFTERNOON.  H85 WINDS ARE FORECAST
TO BE IN THE 40-45KT RANGE...HOWEVER THE 03Z RUC SUGGESTS EVEN
STRONGER WINDS OF NEAR 50 KTS ARE POSSIBLE IN THE NORTHWEST PORTION
OF THE FORECAST AREA.  AFTER MUCH DEBATE...HAVE DECIDED TO ISSUE A
WIND ADVISORY FOR TODAY ACROSS MUCH OF THE FORECAST AREA EVEN THOUGH
IT GENERALLY APPEARS TO BE A MARGINAL EVENT...ESPECIALLY IF THERE
ARE TOO MANY CLOUDS TO LIMIT MIXING.  MITIGATING FACTOR IS THE
ONGOING POWER RESTORATION EFFORTS AND WOULD RATHER ERR ON THE SIDE
OF CAUTION AND GIVE THE HEIGHTENED SENSE OF AWARENESS THAT COMES
WITH AN ADVISORY.  WILL KEEP THE FAR SOUTHEAST OUT OF THE ADVISORY
SINCE THAT AREA DID NOT RECEIVE MUCH ICE/DAMAGE AND WINDS LOOK EVEN
MORE MARGINAL IN THAT AREA WITH H85 WINDS WEAKENING A BIT BY THE
TIME THE STEEPER LOW LEVEL LAPSE RATES REACH THAT LOCATION.

MONDAY STILL LOOKS LIKE A VERY WINDY DAY WITH STEEP LAPSE RATES
DEVELOPING BY EARLY AFTERNOON ACROSS ALL BUT THE FAR SOUTHERN CWA.
DEEP UNIDIRECTIONAL FLOW SHOULD HELP THE MIXING...AND BUFKIT
MOMENTUM TRANSFER SHOWS THE POTENTIAL TO MIX WINDS IN EXCESS OF 60
KTS TO THE SURFACE.  CURRENTLY WE HAVE GOT A HIGH WIND WATCH FOR ALL
BUT THE FAR SOUTHERN 3 COUNTIES OF NORTH CENTRAL KANSAS...AND THINK
THAT IS STILL APPROPRIATE.  AT THE MINIMUM THIS SHOULD BE A HIGH END
ADVISORY OVER MUCH OF THE FORECAST AREA...WITH THE POTENTIAL FOR
EVEN STRONGER WINDS IF THE MIXING IS DEEP ENOUGH.

THE NEXT CHANCE OF WINTRY PRECIPITATION IS STILL ON TRACK FOR THE
END OF THE WORK WEEK.  A PROLONGED PERIOD OF ISENTROPIC LIFT (285K)
IS STILL BEING SHOWN BY THE 00Z GFS AS A TROUGH DIGS ACROSS THE
WESTERN UNITED STATES.  COLD AIR APPEARS TO BE DEEP ENOUGH WITH THIS
EVENT THAT MOST OF THE FORECAST AREA SHOULD RECEIVE SNOW.  CURRENT
FORECAST GRIDS HAVE GOT THIS COVERED...HOWEVER WOULD NOT BE
SURPRISED TO SEE AN INCREASE IN POPS IF MODELS REMAIN CONSISTENT
WITH THIS SYSTEM.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
     NEZ039>041-046>049-060>064-072>077-082>087.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
     FOR NEZ039>041-046>049-060>063-072>075-082>085.

KS...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
     KSZ005>007.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
     FOR KSZ005-006-017-018.

&&

KING
Hazardous weather outlook, Jan 6, 2:36 PM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
236 PM CST SAT JAN 6 2007

KSZ005>007-NEZ039>041-046>049-060>064-072>077-082>087-071200-
PHILLIPS-SMITH-JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-
POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-
ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
236 PM CST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTH CENTRAL
NEBRASKA AND A PORTION OF NORTH CENTRAL KANSAS...NORTH OF
HIGHWAY 24.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BRISK NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS OVER 35
MPH...ARE EXPECTED ON SUNDAY ACROSS THE AREA.

EVEN STRONGER WINDS APPEAR LIKELY MONDAY AND A HIGH WIND WATCH
HAS BEEN POSTED FOR THE DAYTIME HOURS MONDAY. SUSTAINED NORTHWEST
WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE. THE STRONGEST
PERIOD OF WINDS ON MONDAY WILL BE BETWEEN 8 AM AND 6 PM. SUCH
STRONG WINDS WILL HAMPER EFFORTS TO RESTORE POWER TO THOSE AREAS
STILL WITHOUT ELECTRICAL SERVICES.

LATER IN THE WEEK...BEGINNING THURSDAY...A SHARP TURN TOWARD COLDER
WEATHER WILL OVERTAKE THE PLAINS. HIGH TEMPERATURES ON THURSDAY WILL
ONLY REACH THE 30S...WITH HIGHS ON FRIDAY ONLY IN THE 20S. THERE MAY
STILL BE SOME AREAS...ESPECIALLY RURAL AREAS...WITHOUT POWER WHEN
THE COLD SPELL BEGINS. THOSE WHO ANTICIPATE UNRELIABLE OR NO
ELECTRICAL SERVICE BY THE END OF THE WEEK...SHOULD PREPARE
APPROPRIATELY FOR THE COLD WEATHER...AND BE READY FOR THE
COLD TO LAST THROUGH NEXT WEEKEND.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ017>019-071200-
ROOKS-OSBORNE-MITCHELL-
236 PM CST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL
KANSAS...ALONG AND SOUTH OF HIGHWAY 24.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BRISK NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS OVER 35
MPH...ARE EXPECTED ON SUNDAY ACROSS THE AREA.

EVEN STRONGER WINDS APPEAR LIKELY MONDAY. SUSTAINED NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. THE
STRONGEST PERIOD OF WINDS ON MONDAY WILL BE BETWEEN 8 AM AND
6 PM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 2:58 PM CSTHigh Wind WarningGIDBuffalo, Dawson, Greeley, Hall, Hamilton, Howard and 6 more20 hr
Jan 7, 2:58 PM CSTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more26 hr

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.